Follow
Share

Wanted medication that would smooth off temper flare ups without making his dopey.

This question has been closed for answers. Ask a New Question.
Well, as for his daycare, it sure could have been worse. Keep tweaking his meds til you find something that works.

It's not unusual for doctors to prescribe off-label. The proof will be in the pudding.
Helpful Answer (2)
Report

It was his neurologist who prescribed. So far ... 3 days... So good. Unfortunately it came 1 day too late. Got kicked out of day care for slapping helper on arm. Expelled :(
Helpful Answer (2)
Report

There are various medications that are used. I think sometimes you might have to try a few until you find one that works. I would relate the side affects to your doctor so he can monitor how it affects him.

How is it working? Sometimes, there is a trade off. He may be less hostile, but he may be a little lethargic. As long as he isn't falling and hurting himself, that might be an acceptable trade off for some people.

With my loved one, she was very anxious and worried. Activan didn't help her very much and it also made her dizzy. We could not handle dizzy at all, because her balance was already so poor, she would fall and get a fracture very easily. So, things that increased her risks for falling was something we could not take. Thankfully Cymbalta worked great and brought her so much relief. And it didn't cause dizziness or drowsiness in her.
Helpful Answer (0)
Report

I have no personal experience with that drug, but I did a little web searching and found that it is one of the solutions often tried for aggressive behavior in dementia and that "findings suggest that gabapentin should be considered for treating aggressive behavior in patients with vascular or mixed dementia and that it is well tolerated in this context."
Helpful Answer (4)
Report

Neurontin made my mother very dopey. She took it for pain. She tried a low dose twice. I stopped it quickly both times because it made her unsteady on her feet like she was drunk. I was afraid she was going to fall. It also made her sleepy. Other people do not have such a strong reaction to it, but she did for some reason.
Helpful Answer (0)
Report

My mom had issues with taking gabapentin - vivid bad dreams and other issues...so I would try it but monitor for other problems. But mom has many problems with meds. For her, she takes the very smallest does of ativan for nerves (1/2 of a 0.5mg) and that works but everyone is different and some folks don't react well to ativan. Mom has age-related decline, mobility issues, and problems with short term memory.

Does he see a neurologist? or was this the PCP idea?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.